Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 29, 2013, 3:46 PM CDT for Hall County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2013, 3:46 PM CDT (20:46 UTC)
- Expired
- May 29, 2013, 4:00 PM CDT
- In force
- 14 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Hall County, TX
The radar
The Amarillo radar (KAMA), 121 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:22 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3011 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
956
WFUS54 KLUB 292046
TORLUB
TXC191-292100-
/O.NEW.KLUB.TO.W.0008.130529T2046Z-130529T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
346 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 400 PM CDT
* AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THIS STORM WAS LOCATED NEAR TURKEY...OR ABOUT 8
MILES EAST OF QUITAQUE...MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE TURKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3446 10066 3431 10082 3431 10094 3432 10095
3449 10095 3458 10087
TIME...MOT...LOC 2046Z 220DEG 35KT 3438 10090
$$1 follow-up statement
849
WWUS54 KLUB 292054
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
354 PM CDT WED MAY 29 2013
TXC191-292100-
/O.CON.KLUB.TO.W.0008.000000T0000Z-130529T2100Z/
HALL TX-
354 PM CDT WED MAY 29 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN HALL COUNTY
UNTIL 400 PM CDT...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED 10 MILES EAST OF VALLEY SCHOOLS...
OR 14 MILES EAST OF QUITAQUE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL HALL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3446 10066 3431 10082 3432 10090 3449 10095
3458 10087
TIME...MOT...LOC 2054Z 231DEG 43KT 3442 10079
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 29, 2:59 PM CDT, 47 minutes earlier.
Area forecast discussion, May 29, 2:59 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 259 PM CDT WED MAY 29 2013 .SHORT TERM... THE DRYLINE WAS LOCATED ON A LINE FROM ABOUT TURKEY TO LAKE ALAN HENRY AT 230 PM. TO THE WEST...DEEP MIXING WAS MAKING FOR TEMPERATURES IN THE UPPER 80S TO NEAR 90 WITH DEWPOINTS IN THE 20S-40S. SURFACE CONVERGENCE AND UPPER FORCING FROM A SHORTWAVE TROUGH HAD PRODUCED AN AREA OF DEVELOPING CUMULUS AND WEAK RADAR RETURNS IMMEDIATELY WEST OF THE DRYLINE WHICH WILL EVENTUALLY CATCH UP TO THE DEEPER MOISTURE IN PLACE OUT EAST...AND LIKELY SPARK LARGER SCALE CONVECTIVE INITIATION ACROSS THE FAR SOUTHEAST PANHANDLE AND ROLLING PLAINS. LARGE HAIL TO BASEBALL SIZE...WIND GUSTS OF 60-70 MPH...AND ISOLATED TORNADOES WILL BE THE MAIN THREATS FROM THIS ACTIVITY. THE LOW LEVEL JET WILL KICK IN THIS EVENING AND ENHANCE LOW LEVEL WIND SHEAR ACROSS THE ABOVE MENTIONED HIGHLIGHTED AREAS...PRODUCING AN INCREASED TORNADO THREAT BEFORE STORM ROOTS BECOME ELEVATED FOLLOWING BOUNDARY LAYER COOLING. HAIL WILL BECOME THE PRIMARY THREAT AS STORM BASES INCREASE IN HEIGHT AND MAINTAIN STEEP LAPSE RATES ALOFT. STORMS WILL TAPER OFF BY AROUND MIDNIGHT AS FORCING AND INSTABILITY WANE. DRY AIR WILL FILTER IN ACROSS THE ENTIRE AREA THURSDAY AS WEST TO NORTHWEST FLOW ALOFT DEVELOPS A LEE TROUGH THAT WILL PULL THE DRYLINE EAST OF THE ROLLING PLAINS. HOT AND DRY CONDITIONS WILL PROMOTE ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER DANGER FOR MOST IF NOT ALL OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS. TEMPERATURES WILL CLIMB INTO THE LOW TO MID 90S AREAWIDE UNDERNEATH MOSTLY SUNNY SKIES. && .LONG TERM... THE SOUTHERN PERIPHERY OF THE BROAD NEGATIVELY TILTED TROUGH THAT WILL BRING US THE POTENTIAL FOR SEVERE STORMS THIS AFTN AND EVENING...WILL BE WELL NE OF THE SOUTHERN PLAINS BY TOMORROW NIGHT. HOWEVER...THE CENTER OF THE SAID TROUGH WILL REMAIN BACK ACROSS THE HIGH PLAINS...WHICH MAY BE OF IMPORTANCE THIS WEEKEND. WILL GET TO THAT LATER. TEMPS ON FRIDAY WILL BE THE WARMEST OF THE WEEK WITH PROJECTED HIGHS IN THE UPPER 90S TO AROUND TRIPLE DIGIT READINGS. THIS IS COURTESY OF NEAR ZONAL FLOW ALOFT PROMOTING INCREASING HEIGHT FIELDS IN ADDITION TO 850 MB TEMPS WARMING TO AOA 30 DEGREES CELSIUS. THE DRYLINE IS ANTICIPATED TO BE ACROSS THE FAR ROLLING PLAINS HENCE...RELATIVELY DRY AIR WILL ENVELOP THE CWA /DEWPOINTS IN THE 20-40 DEGREE RANGE/. WITH ABOVE NORM TEMPS COMBINED WITH RHS DIPPING TO 10-15...AND SLIGHTLY BREEZY WSW WINDS WILL CREATE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS PARTICULARLY ON THE CAPROCK. REFER TO THE FIRE WEATHER DISCUSSION FOR ADDITIONAL INFORMATION. THESE WARM CONDITIONS WILL NOT LAST LONG AS THE AFOREMENTIONED UA DISTURBANCE NEAR THE HIGH PLAINS SENDS DOWN A BREEZY FROPA LATE FRIDAY NIGHT/EARLY SATURDAY MORNING...THUS COOLING TEMPS BACK INTO THE 80S. MODELS HINT AT LOW LEVEL MOISTURE INCREASING A BIT BEHIND THE FRONT /DEWPOINTS IN THE 40-60 DEGREE RANGE/. IT IS EXPECTED TO STALL OUT ACROSS THE PERMIAN BASIN AND BIG COUNTRY AREAS SAT EVENING WHERE THE BEST PRECIP AND MOISTURE AXIS WILL LIKELY RESIDE. WILL HOLD ON TO SLIGHT CHANCE POPS ACROSS THE FAR SRN ZONES SAT EVENING-SUN AFTN...GIVEN ITS NEAREST TO THE FROPA AND THEREFORE SOME PRECIP COULD NEAR THE SAID AREA. EARLY NEXT WEEK...UA RIDGING WILL DOMINATE THE CENTRAL CONUS WITH THE CENTER NOTED FROM NE OLD MEXICO TO ACROSS CENTRAL TEXAS. THIS UPTICK IN HEIGHT FIELDS WILL ALLOW TEMPS TO WARM FROM THE 80S OVER THE WEEKEND BACK INTO THE UPPER 90S BY MID-WEEK. THE DRYLINE WILL RETREAT TO ERN NEW MEXICO LATE SUNDAY NIGHT...GIVEN A 20-30 KT LLJ FILTERING IN A BIT OF LOW LEVEL MOISTURE. CONCURRENTLY...AN EMBEDDED IMPULSE ROUNDING THE CENTER OF THE SAID RIDGE IS SHOWING TO BE THAT SYNOPTIC SPARK FOR CI ALONG THE DRYLINE. THE IMPULSE IS AND PRECIP IS SHOWN TO MOVE ACROSS THE SOUTHERN PLAINS EARLY MONDAY MORNING...AS THE MEAN FLOW IS OUT OF THE WEST. THE DRYLINE WILL SETTLE ON THE CAPROCK BY MID-WEEK...WITH ADDITIONAL QPF SIGNALS BEING DISPLAYED OFF THE CAPROCK. CONFIDENCE OF PRECIP IS NOT HIGH ATTM...SINCE THE UA RIDGE /AND ACCOMPANIED SUBSIDENCE/ IS RATHER STRONG SO NOT SURE IF THE CAP WILL INDEED WEAKEN/BREAK. AS A RESULT...8-10 PERCENT POPS APPEARS SUFFICIENT FOR NOW AND WILL AWAIT LATER MODEL RUNS TO SEE IF MENTIONABLE POPS IS INDEED WARRANTED. && .FIRE WEATHER... ELEVATED TO BRIEFLY CRITICAL CONDITIONS WILL OCCUR THURSDAY AS RELATIVE HUMIDITIES FALL INTO THE SINGLE DIGITS ON THE CAPROCK AND LOW TO MID TEENS EAST OF THE ESCARPMENT. WINDS WILL BE HIGHEST ACROSS WESTERN TO CENTRAL PORTIONS OF THE FAR SOUTHERN PANHANDLE AND NORTHERN TO CENTRAL SECTIONS OF THE SOUTH PLAINS AT 15 TO 20 MPH. THESE AREAS WILL LIKELY NEED A RANGELAND FIRE DANGER STATEMENT AS A LACK OF FUELS SHOULD PRECLUDE THE NEED FOR A RED FLAG WARNING. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY ALSO DEVELOP ON THE CAPROCK FRIDAY AFTN AS TEMPS WARM 10-12 DEGREES ABOVE NORM...RELATIVE HUMIDITIES DROP INTO THE 8-10 PERCENT RANGE AND 20-FOOT WSW WINDS INCREASE TO AROUND 15 MPH. THERE IS A MENTION OF THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK ATTM...HOWEVER ADDITIONAL HIGHLIGHTS MAY BE WARRANTED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 55 92 59 96 54 / 0 0 0 0 10 TULIA 58 92 60 96 56 / 10 0 0 0 10 PLAINVIEW 59 94 62 96 58 / 10 0 0 0 10 LEVELLAND 61 94 64 98 59 / 0 0 0 0 10 LUBBOCK 62 96 65 98 61 / 0 0 0 0 10 DENVER CITY 61 95 64 98 62 / 0 0 0 0 10 BROWNFIELD 61 95 63 99 61 / 0 0 0 0 10 CHILDRESS 66 96 67 98 65 / 30 0 0 10 10 SPUR 66 96 65 97 65 / 20 0 0 0 10 ASPERMONT 70 96 69 100 73 / 30 0 0 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/29
Hazardous weather outlook, May 29, 11:32 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1132 AM CDT WED MAY 29 2013 TXZ021>044-301645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1132 AM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE NORTHERN ROLLING PLAINS AND EXTREME SOUTHEASTERN TEXAS PANHANDLE...GENERALLY NORTH AND EAST OF A TURKEY TO PADUCAH LINE. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS THE REST OF THE ROLLING PLAINS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHERN TEXAS PANHANDLE BY EARLY AFTERNOON... AND EXPAND SOUTHWARD INTO EASTERN PORTIONS OF THE ROLLING PLAINS BY MID TO LATE AFTERNOON. LARGE HAIL TO THE SIZE OF BASEBALLS AND DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREATS WITH ANY STORMS THAT DEVELOP... WHILE AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE AS WELL. THE GREATEST THREAT FOR SEVERE WEATHER WILL EXIST ACROSS HALL...CHILDRESS AND COTTLE COUNTIES. FIRE WEATHER ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS MUCH OF THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE WEST OF THE INTERSTATE 27 CORRIDOR FROM EARLY THIS AFTERNOON THROUGH EARLY EVENING. A FIRE DANGER STATEMENT IS IN EFFECT FOR THIS AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS BOTH THURSDAY AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.
In the hours before
Special weather statement, May 29, 2:52 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
252 PM CDT WED MAY 29 2013
TXZ024-292015-
BRISCOE-
252 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE COUNTY...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SILVERTON...MOVING NORTHEAST AT 25 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3475 10104 3457 10095 3434 10133 3448 10147
3475 10132
TIME...MOT...LOC 1952Z 230DEG 22KT 3447 10132Local storm report, May 29, 2:57 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
257 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL SILVERTON 34.47N 101.30W
05/29/2013 E1.00 INCH BRISCOE TX CO-OP OBSERVER
DIME TO QUARTER SIZE HAIL
&&
EVENT NUMBER LUB1300271
CALDRICHLocal storm report, May 29, 3:15 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
315 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 4 E LOCKNEY 34.12N 101.37W
05/29/2013 E1.75 INCH FLOYD TX PUBLIC
RELAYED VIA MEDIA
&&
EVENT NUMBER LUB1300272
CALDRICHLocal storm report, May 29, 3:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
346 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TORNADO 1 S TURKEY 34.39N 100.90W
05/29/2013 HALL TX FIRE DEPT/RESCUE
POSSIBLE LANDSPOUT REPORTED BY TURKEY FIRE DEPT.
&&
EVENT NUMBER LUB1300273
CALDRICHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:52 PM CDT | Special Weather Statement | LUB | Briscoe | 23 min |
| May 29, 2:57 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 33 min |
| May 29, 3:03 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 12 min |
| May 29, 3:26 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 34 min |
| May 29, 3:57 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 33 min |
| May 29, 4:28 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 32 min |
| May 29, 4:55 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 35 min |
| May 29, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 32 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.